Can Medications like Zocor Cause Heartburn
Some medications can increase the risk of heartburn and chronic acid indigestion One of these is the drug ZocorSome medications can increase the risk of heartburn and chronic acid indigestion.
One of these is the drug Zocor. Also known as Simvastatin. This drug is used to treat high cholesterol, and may be used in conjunction with diet changes recommended by your doctor. It''s not that there is anything wrong with the drug itself. But most medications have some type of side effect. Once of the side effects of Zocor is heartburn.
If we want to get technical, and this is only for you chemistry buffs, Zocor is part of a drug family called "3-hydroxy-3 methylgluteryl coenzyme A reductase inhibitors". I bet even your doctor would have to look that up. What all of that means is that Zocor works by blocking enzymes that are required to produce cholesterol in the body. Thats a good thing. It reduces cholesterol levels and reduces the risk of heart attack and stroke caused by elevated levels of cholesterol.
Simvastatin is a prescription drug. So your doctor will be monitoring you for any notable side effects, like heartburn.
Can You Avoid Taking Zocor And The Heartburn That Goes With It?
Thats definitely a question for your doctor to answer. Many people can eat low cholesterol diets. Avoid excessive fat content and eat lower carbohydrate foods. Even with dietary changes, many patients are unable to go without taking a drug like Zocor. The interesting thing is that the very same diet that you can use to control cholesterol, may also help reduce heartburn.
Even if you are required to take cholesterol lowering medications, your doctor will most likely still prescribe healthier eating habits and a low cholesterol diet. Medication alone isn''t usually enough. Generally lifestyle changes are required. You know, all those things that we should have been doing anyway. Like exercise and a diet low in cholesterol and saturated fat!
Ok, ok. I know, it sounds like a commercial. But facts are facts. People tend to think of occasional acid indigestion as a minor problem. But the fact of the matter is that thousands of people every year require surgery to correct the devastating results of chronic heartburn. It obviously causes ulcers in the esophagus if left untreated. Now it has been linked to esophageal cancer. So you see, it is important to take care of it.
Its a combination of things that prevent heartburn. Just like it is a combination of things that lower cholesterol.
Now the big question, is Zocor the cause of your heartburn. You should talk to your doctor about it. If your heartburn begins soon after you take your cholesterol medication, it is a possibility. Don''t stop taking the medication. If your doctor thinks the Zocor is the cause, he might change you to a different drug.
If the drug is making your uncomfortable, then you will need to address the issue. Personally, I would rather suffer a little heartburn, than a heart attack or a stroke. So we have to choose our priorities. But there are other medications out there. Zocor is a great drug, but perhaps not for everyone.
You''ll be happier if you continue to eat right, lower your cholesterol and treat your heartburn. It doesn''t have to be a choice of only one.
Heartburn is a disease suffered by millions of people everywhere. It''s important to treat it quickly. There are effective, fast, natural treatments for heartburn and indigestion. You can find heartburn relief at http://www.Acid-Reflux-Relief.net/Heartburn-Cures. You don''t have to suffer another day!